Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 11, 2004, 8:21 PM MDT for Hudspeth County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2004, 8:21 PM MDT (02:21 UTC)
- Expired
- Oct 11, 2004, 9:15 PM MDT
- In force
- 54 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 125 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 120221 SVRELP TXC229-120315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 816 PM MDT MON OCT 11 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HUDSPETH COUNTY IN TEXAS INCLUDING THE CITY OF SIERRA BLANCA * UNTIL 915 PM MDT * AT 812 PM MDT...THE HUDSPETH COUNTY SHERIFF REPORTED A SEVERE THUNDERSTORM 10 MILES SOUTH OF FORT HANCOCK OR 23 MILES WEST OF SIERRA BLANCA...MOVING EAST AT 20 MPH. HAIL UP TO THREE QUARTER INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. HAIL UP TO TWO INCHES IS POSSIBLE. IF YOU ARE IN THE PATH OF THE STORM...SHELTER YOUR CAR AND MOVE TO A SUBSTANTIAL SHELTER. THIS STORM WILL MOVE EAST ALONG INTERSTATE 10 BETWEEN FORT HANCOCK AND SIERRA BLANCA. HEAVY RAINS MAY FLOOD LOW LYING AREAS NEAR ARROYOS. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3127 10586 3117 10576 3103 10534 3130 10534 $$ BIRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 1:32 PM MDT, 6 hours 49 minutes earlier.
Area forecast discussion, Oct 11, 1:32 PM MDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 132 PM MDT MON OCT 11 2004 SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS LATE THIS AFTERNOON AND TONIGHT AND PRODUCE A FEW SHOWERS AND THUNDERSTORMS ACROSS THE REGION. HIGH PRESSURE AT THE SURFACE AND NORTHWESTERLY WINDS ALOFT WILL RESULT IN MOSTLY DRY AND SEASONABLY WARM WEATHER ON TUESDAY AND THROUGH THE REMAINDER OF THE WEEK. DISCUSSION... RATHER COMPLEX SITUATION FOR THE CWA THIS AFTERNOON. NORTHEAST WINDS ARE TRANSPORTING COOL BUT RATHER MOIST AIR AT LOW LEVELS WHILE SOUTHWESTERLY WINDS ALOFT PUSHES DRIER AIR INTO THE MID LEVELS. THIS SITUATION HAS PRODUCED A WEAKLY UNSTABLE AIR MASS OVER THE AREA WITH CAPES AROUND 500 TO 1000 J/KG. WEAK IMPULSE ALSO MOVING ACROSS THE CWA PROVIDING LIFT AND SINCE SOUNDINGS HAVE INDICATED LITTLE INHIBITION ALOFT...CONVECTION HAS BEEN PERSISTING SINCE LAST NIGHT. VERY STRONG WIND SHEAR PRESENT AS SURFACE 10 TO 15 KT NORTHEAST FLOW VEERS AND INCREASES TO 50 KT FROM THE SOUTHWEST AT 400 MB. THIS HAS RESULTED IN ONE PERSISTENT WEAK SUPERCELL WHICH SINCE MID MORNING HAS MOVED ACROSS DONA ANA INTO SOUTH CENTRAL OTERO COUNTY. STORM HAS PRODUCED SMALL HAIL...BRIEF HEAVY RAINS BUT LITTLE WINDS INDICATING IT IS ELEVATED AND INGESTING ONLY WEAKLY UNSTABLE AIR. MODELS IN GENERAL AGREEMENT THAT WEAK UPPER SHORT WAVE RIDGE WILL MOVE ACROSS THE CWA LATER TONIGHT AND THURSDAY WHILE PRIMARY UPPER LOW NOW OVER SOUTHERN CALIFORNIA RETROGRADES SLOWLY WEST. AS A RESULT THE CWA WILL BE UNDER SUBSIDING MID LEVEL WESTERLY FLOW ON TUESDAY WHICH SHOULD LIMIT PRECIP CHANCES TO HIGHER TERRAIN. WEDNESDAY THROUGH FRIDAY LONG WAVE PATTERN SHOWS SIGNIFICANT CHANGES AS DEEP TROUGH EVOLVES OVER CENTRAL UNITED STATES WITH RIDGE ESTABLISHED ALONG THE WEST COAST. THIS PLACES NEW MEXICO AND WEST TEXAS IN SUBSIDING NORTHWEST FLOW ALOFT INDICATING DRY WEATHER WITH TEMPERATURES AROUND NORMAL. PRELIMINARY NUMBERS... EL PASO BU 053/076 053/078 053 20000 ALAMOGORDO BU 050/073 050/075 049 20000 LAS CRUCES BU 053/075 053/078 050 20000 CLOUDCROFT BU 036/055 036/056 034 31100 TRUTH OR CONSEQUENCES BU 050/072 050/076 048 20000 SILVER CITY BU 045/068 045/070 044 21100 DEMING BU 052/073 052/078 050 20000 LORDSBURG BU 052/075 052/079 051 20000 SIERRA BLANCA BB 051/070 051/074 049 21100 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 05 ROGASH
Hazardous weather outlook, Oct 11, 6:00 AM MDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 600 AM MDT MON OCT 11 2004 NMZ022>025-030>032-TXZ055-056-111800- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- 600 AM MDT MON OCT 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION TODAY AND TONIGHT. SOME OF THE STORMS MAY BE STRONG WITH HAIL AND STRONG WIND GUSTS. HIGHER RAIN AMOUNTS ARE EXPECTED OVER THE MOUNTAINS. RAINFALL AMOUNTS WILL BE GENERALLY UNDER A TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN... ISOLATED SHOWERS AND THUNDERSTORMS FOR THE LOWLANDS AND SCATTERED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS FOR TUESDAY. SOME OF THE STORMS MAY BE STRONG SMALL HAIL AND STRONG WIND GUSTS. DRY CONDITIONS FOR WEDNESDAY THROUGH NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GNL
In the hours before
Special weather statement, Oct 11, 6:53 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 653 PM MDT MON OCT 11 2004 TXZ055-056-120200- EL PASO TX-HUDSPETH TX- INCLUDING THE CITIES OF...ANTHONY...CANUTILLO...EL PASO...FABENS... FORT BLISS...MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA AND SOCORRO 653 PM MDT MON OCT 11 2004 ...STRONG STORMS HEADING TOWARD THE LOWER VALLEY IN EL PASO COUNTY... AT 700PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF VERY STRONG STORMS SOUTH OF THE INTERNATIONAL BORDER MOVING EAST TOWARD SOUTHERN EL PASO COUNTY. THESE STORMS HAVE TRACKED EAST JUST SOUTH OF THE BORDER AND ARE NOW APPROACHING LOCATIONS SUCH AS SOCORRO...CLINT...SAN ELIZARIO...FABENS...AND TORNILLO FROM THE WEST. MUCH OF EL PASO COUNTY NORTH OF THE LOWER VALLEY WILL EXPERIENCE LIGHT RAIN FROM THESE STORMS. RADAR HAS INDICATED THAT THESE STORMS HAVE BEEN SEVERE FOR A LONG DURATION WITH LARGE HAIL AND HEAVY RAIN INDICATED. IF THESE STORMS MOVE INTO YOUR AREA SEEK SHELTER AS THEY MAY PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:21 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.